MAUDE Adverse Event Report: EXACTECH, INC. 12.5MM PLATFORM FX STEM LEFT; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. 12.5MM PLATFORM FX STEM LEFT; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 304-21-13
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Joint Laxity (4526); Medical device site infection (4845); Septic loosening (4884)
Date of Event 02/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10: (b)(6), 320-10-00 - equinoxe reverse tray adapter plate tray +0, (b)(6), 320-15-05 - eq rev locking screw, (b)(6), 320-20-00 - eq reverse torque defining screw kit, (b)(6), 320-20-18 - eq rev compress screw lck cap kit, 4.5 x 18mm, (b)(6), 320-20-30 - eq rev compress screw lck cap kit, 4.5 x 30mm, (b)(6), 320-20-34 - eq rev compress screw lck cap kit, 4.5 x 34mm, (b)(6), 320-20-34 - eq rev compress screw lck cap kit, 4.5 x 34mm, (b)(6), 320-31-40 - glenosphere, 40mm, (b)(6), 320-40-03 - 145-deg pe 40mm hum liner +2.5, (b)(6), 321-52-07 - 3.2mm drill bit sterile, (b)(6), 321-52-09 - 3.2mm k-wire, trocar tip.No device was returned for evaluation; photographs of the device were provided; however, the reported event was unable to be confirmed.The review identified there does not appear to be any remnants of bone and/or cement on the explanted fracture stem.Per the relevant ifu, ¿the cemented primary humeral stem, long/revision stem, fracture stems, and all equinoxe glenoids are intended for cemented fixation.¿ implantation of the platform fracture stem without proper application of cement may contribute to loosening of the humeral stem component; however, this cannot be confirmed from the information provided.All other components appear unremarkable for explanted devices.Instability and glenoid loosening could not be assessed as additional product images and radiographs were not provided.Operative notes and/or medical records were not provided for review of usage/ technique.A review of the sterile certificates and/or the final endotoxin test reports was performed.All lots were accepted to the requirements.A review of manufacturing data was performed, and no discrepancies were found.A review of complaint history determined that no further action is required as no trends were identified.The reason for the reported revision may have been due to humeral loosening and instability as reported.Secondary findings during the revision include a potential infection and glenoid baseplate loosening.However, component loosening, infection, and instability cannot be confirmed and potential user or patient-related considerations to the event could not be assessed as the devices were not returned for evaluation and relevant product images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
It was reported that a male patient, who had an initial left shoulder implanted in (b)(6) 2023, underwent a revision procedure, date unknown.The patient reported loosening of the implant or instability in their affected shoulder.The plan was to extract the fx.Stem and implant a long stem, possibly use hat or hrp.While doctor was explanting, the humeral side, he noticed loosening of the glenoid baseplate and extracted everything.Dr.Determined the joint was infected and used a spacer.A competitor¿s device was used.There were no device breakages or surgical delays during the procedure.The patient was last known to be in stable condition following the event.No x-rays were provided.It is unknown if the explanted devices will be made available at this time as it is contingent on the patient¿s approval.

Brand Name
12.5MM PLATFORM FX STEM LEFT
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
MDR Report Key23897047
Report Number1038671-2025-03619
Device Sequence Number14788485
Product Code KWS
UDI-Device Identifier10885862083371
UDI-Public10885862083371
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K092900
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number304-21-13
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2025
Initial Report FDA Received Date12/26/2025
Date Device Manufactured01/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR
Patient SexMale